Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 1, 2021, 1:12 PM MDT for Albany County, Wyoming. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 1:12 PM MDT (19:12 UTC)
- Expired
- Jul 1, 2021, 2:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 61 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408 WWUS85 KCYS 011912 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 112 PM MDT Thu Jul 1 2021 WYZ115-116-012000- South Laramie Range WY-Laramie Valley WY- 112 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHEASTERN ALBANY UNTIL 200 PM MDT... At 111 PM MDT, Doppler radar was tracking a strong thunderstorm near University Of Wyoming War Memorial Stadium, or near Laramie, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Heavy Rainfall will also be possible with this storm. Locations impacted include... Laramie, Tie City Campground, Yellow Pine Campground, University Of Wyoming War Memorial Stadium and North Crow Campground. This includes Interstate 80 in Wyoming between mile markers 309 and 325. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4128 10566 4149 10561 4148 10528 4115 10528 TIME...MOT...LOC 1911Z 284DEG 12KT 4139 10554 $$ Allen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:29 AM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 1, 11:29 AM MDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1129 AM MDT Thu Jul 1 2021 .SHORT TERM...(Today through Saturday) Issued at 320 AM MDT Thu Jul 1 2021 Showers and isolated thunderstorms have ended for the rest of the night/early this morning for the Front Range, leaving mostly cloudy skies near the Colorado border. Morning temperatures should remain relatively mild with readings in the upper 50s to middle 60s across the region, but slightly cooler across the high valleys of Carbon and Albany counties. Current Watervapor loop across the western United States shows a broad area of cyclonic flow associated with a poorly defined upper level low across the eastern Great Basin region into Utah and Wyoming this morning. Upper level flow looks weak with light and variable winds aloft. Upper level winds will remain pretty weak based on current model progs into the weekend, with 700mb to 500mb winds below 15 knots late Friday. Surface winds will remain out of the south or southeast, so low to midlevel shear values will be minimal today and generally under 10 knots. Expect a continuation of slow moving showers and thunderstorms today across the area. Models are starting to show better agreement with a weak shortwave slowly rotating counterclockwise around the primary upper level low today, with numerous showers and scattered thunderstorms possible across most of southeast Wyoming today. Although the threat of severe storms looks pretty low, a few bands of stronger thunderstorms are possible with gusty winds, very heavy rainfall, and small hail the primary threats. The NAM is beginning to trend towards the HRRR and the GFS/ECMWF solutions as well. Increased POP up to 70 percent for areas along and even west of the I-25 corridor. With PW's above 1 inch across the eastern plains, and between 0.75 to 1 inch west of I-25, there is some threat for localized flash flooding due to very slow storm motion. In fact, the only way some of these storms may move is due to outflow winds from lines/bands of convection. Shear is slightly more favorable for strong to severe thunderstorms on Friday. However, models have backed off on the higher shear values and generally show 0-6km shear between 20 to 25 knots at this time, which is a little lower compared to 24 to 48 hours ago. Expect showers and thunderstorms to move a little faster on Friday but a marginal risk for flash flooding exists for portions of southeast Wyoming and into the southwestern Nebraska Panhandle through Friday evening. Daytime temperatures will increase another 5 degrees compared to today as the broad upper level low drifts north, allowing the 4 corners high to begin intensifying across the region. Temperatures will continue to increase on Saturday as the upper level high strengthens southwest of the region, with highs in the mid 80s to mid 90s expected. Another round of showers and thunderstorms are possible Saturday afternoon, but coverage should be lower compared to today and Friday due to increasing subsidence aloft. .LONG TERM...(Saturday night through Wednesday) Issued at 304 AM MDT Thu Jul 1 2021 Diurnal convection remains the primary concern through the long term, with long range models remaining fairly consistent as we transition towards the holiday. Current model guidance indicates decent moisture advection across the Great Plains, with Precipitable Water values around 1 inch across southeastern Wyoming and 1.5 inches for the Nebraska Panhandle. Taking a closer look at the Independence Day Holiday, various weak disturbances within the flow, combined with moisture at the surface, will bring instability across the CWA after 18z. Severe potentials appear to be limited for Sunday with CAPE values struggling to raise above 500 J/kg. Nevertheless, should see some lightning associated with the widespread precipitation and thus will be the main threat for the holiday. Will need to closely monitor the weather pattern for this weekend, as the nature of the holiday will have plenty of people outside to celebrate. Otherwise, will begin to see a uptick in the temperature, with daytime highs soaring to the mid-80s and even in the mid-90s. As we transition into next week, upper level ridging develops across the western portion of the CONUS, with temperatures returning to more seasonable averages in the mid-80s. Afternoon showers and thunderstorms will remain the main feature across our CWA throughout the week, before a building high pressure cell sets up across the four corners and providing some downslope flow. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1124 AM MDT Thu Jul 1 2021 Wyoming TAFS...VFR at Rawlins and Laramie, with thunderstorms in the vicinity from 20Z to 03Z. Wind gusts to 25 knots until 03Z. MVFR at Cheyenne until 19Z, then VFR until 06Z, then IFR until 15Z, then VFR. Thunderstorms in the vicinity from 21Z to 02Z. Wind gusts to 25 knots until 02Z. Nebraska TAFS...VFR. Thunderstorms in the vicinity at Scottsbluff until 03Z, and at Chadron, Alliance and Sidney from 21Z to 02Z. Wind gusts to 25 knots until 03Z, and to 26 knots after 15Z Friday. && .FIRE WEATHER... Issued at 213 AM MDT Thu Jul 1 2021 Minimal fire weather concerns through the weekend with relatively high precipitable water values for this time of the year and near average temperatures. Showers and thunderstorms will develop each afternoon across the mountains and push east into the eastern plains late in the afternoon/evening hours. With precipitable water over 0.75 to near 1 inch west of the I-25 corridor, dry thunderstorms are unlikely. Daytime temperatures will continue to increase into the weekend, but minimum humidities are expected to remain between 20 to 40 percent across most locations with light winds. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...MD AVIATION...RUBIN FIRE WEATHER...TJT
Hazardous weather outlook, Jul 1, 5:58 AM MDT, 7 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cheyenne WY 558 AM MDT Thu Jul 1 2021 WYZ101>119-021200- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 558 AM MDT Thu Jul 1 2021 This hazardous weather outlook is for east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Another round of showers and thunderstorms will develop between noon and 300 PM along and west of the Interstate 25 corridor. These thunderstorms will move very slow eastward and produce localized very heavy rainfall at times. Some localized flash flooding is possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Afternoon showers and thunderstorms are expected to develop through the holiday weekend. A few strong storms are possible on Friday with gusty winds, heavy rainfall, and small hail possible. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-021200- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 558 AM MDT Thu Jul 1 2021 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible late this afternoon and this evening. Some thunderstorms may contain heavy rainfall and gusty winds up to 50 mph. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Afternoon showers and thunderstorms are expected to develop through the holiday weekend. A few strong storms are possible on Friday with gusty winds, heavy rainfall, and small hail possible. .Spotter information statement... Spotter activation will not be required at this time.
In the hours before
Special weather statement, Jul 1, 12:21 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1221 PM MDT Thu Jul 1 2021 NEZ019>021-054-055-WYZ117>119-020100- Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County-South Laramie Range Foothills- Central Laramie County-East Laramie County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 1221 PM MDT Thu Jul 1 2021 ...SLOW MOVING THUNDERSTORMS COULD CAUSE FLASH FLOODING RISK THIS AFTERNOON... Slow moving thunderstorms will propagate off the Laramie Range which could cause flash flooding in the following locations: Albany and Laramie counties in southeastern Wyoming and Banner, Morrill, Scottsbluff, Kimball, Chenneye western Nebraska Panhandle counties. These storms will continue now until 7PM moving eastward towards Nebraska. Although low risk at this time, any excessive rainfall over portions of the Mullen Fire burn scar will result in debris flow. The debris flow can consist of rock, mud, vegetation and other loose materials. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. AW
Special weather statement, Jul 1, 1:12 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 112 PM MDT Thu Jul 1 2021 WYZ115-116-012000- South Laramie Range WY-Laramie Valley WY- 112 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHEASTERN ALBANY UNTIL 200 PM MDT... At 111 PM MDT, Doppler radar was tracking a strong thunderstorm near University Of Wyoming War Memorial Stadium, or near Laramie, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Heavy Rainfall will also be possible with this storm. Locations impacted include... Laramie, Tie City Campground, Yellow Pine Campground, University Of Wyoming War Memorial Stadium and North Crow Campground. This includes Interstate 80 in Wyoming between mile markers 309 and 325. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4128 10566 4149 10561 4148 10528 4115 10528 TIME...MOT...LOC 1911Z 284DEG 12KT 4139 10554 Allen
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:14 PM MDT | Areal Flood Advisory | CYS | Goshen | 3 hr |
| Jul 1, 2:38 PM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| Jul 1, 2:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jul 1, 3:59 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jul 1, 12:58 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 2 hr |
| Jul 1, 2:14 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 2 hr |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.